Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 18, NWS North Platte, NE

May 24, 200617 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 24, 2006, 3:50 AM CDT for 17 counties in Nebraska. It took effect at May 24, 2006, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 24, 2006, 3:50 AM CDT (08:50 UTC)
In effect from
May 24, 2006, 7:00 AM CDT
Expired
May 24, 2006, 7:00 PM CDT
In force
12 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2754 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 240850
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CDT WED MAY 24 2006

...STRONG WINDS TO IMPACT MUCH OF THE SANDHILLS INTO NORTH
CENTRAL NEBRASKA TODAY...

.LOW PRESSURE WILL MOVE ACROSS THE EASTERN DAKOTAS TODAY...WITH
STRONG WINDS WRAPPING AROUND THE BACKSIDE INTO WESTERN AND NORTH
CENTRAL NEBRASKA. VERY STRONG WINDS JUST ABOVE THE SURFACE WILL BE
TRANSPORTED TO THE GROUND BY AFTERNOON HEATING...AND ALLOW SOME
WIND GUST TO APPROACH THE 50 DEGREE MARK. THIS WINDS WILL COMBINE
WITH VERY DRY AIR TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE
GROWTH. 

NEZ004>010-023>029-036>038-094-250000-
/O.NEW.KLBF.WI.Y.0018.060524T1200Z-060525T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
350 AM CDT WED MAY 24 2006 /250 AM MDT WED MAY 24 2006/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WEST WINDS WILL INCREASE TO THE 25 TO 40 MPH RANGE BY MID MORNING
ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA. WINDS GUSTS MAY
APPROACH 50 MPH AS WELL LEADING TO AREAS OF BLOWING
DUST...ESPECIALLY NEAR OPEN FIELDS AND FEED LOTS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
1 follow-up statement
000 
WWUS73 KLBF 250000
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT WED MAY 24 2006

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY...

NEZ004>010-023>029-036>038-094-250100-
/O.CAN.KLBF.WI.Y.0018.000000T0000Z-060525T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
700 PM CDT WED MAY 24 2006 /600 PM MDT WED MAY 24 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS EVENING AND
REMAIN BELOW ADVISORY LEVELS.

STRONG WINDS FROM THE SOUTH ARE EXPECTED TO REDEVELOP FRIDAY AND
CONTINUE STRONG SATURDAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA. 

$$
CDC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 24, 3:35 AM CDT, 15 minutes earlier.

Area forecast discussion, May 24, 3:35 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT WED MAY 24 2006

.DISCUSSION...
UPPER LOW SPINNING INTO NORTHERN PORTION OF SOMEWHAT LARGER SCALE
AMPLIFIED RIDGE ACROSS NORTHERN PLAINS/CAN PRAIRIES...WITH PAIR OF
LOWS OFF NORTHERN COASTS. LUCKILY WITH CURRENT BACKUP SITUATION SVR
WX REMAINED EAST OF CWA WITH MAINLY CLEAR SKIES IN PLACE. WITH PCPN
OUT OF THE PICTURE WINDS WILL BE THE MAIN FCST PROBLEM FOR TODAY.
LOOKING AT MRRN1 PROFILER MODELS SEVERELY UNDER-ESTIMATING STRENGTH
OF LLVL WINDS THIS MORNING. GUSTS ALREADY APPROACHING 40MPH UPSTREAM
ACROSS SDAKT WHICH ALONG WITH MOS GUIDANCE NUMBERS HAVE PLACED WIND
ADV ACROSS NORTHERN EASTERN CWA THROUGH 00Z. BUFKIT MOMENTUM XFER
SUPPORTING GUSTS NEAR 50 MPH TODAY ACROSS NORTHERN CWA. THESE WINDS
COMBINED WITH LOW RH VALUES WILL LEAD TO CRITICAL FIRE WX CONDITIONS
ACROSS AT LEAST WESTERN HALF OF CWA. HOWEVER WILL GREENUP AND RECENT
RAIN RFW SHOULD NOT BE NECESSARY...BUT MONITORED. AS FOR TEMPS NEXT
FEW DAYS...SHOULD BE A SLOW STEADY CLIMB BACK TO NEAR RECORD TEMPS
FOR FRI INTO SAT FOR SOUTHWEST. THIS PERIOD WILL BE SIMILAR TO LAST
RECORD BREAKING EVENT AS UPPER RIDGE TRANSITIONS EAST AS UPPER TROF
MOVES TOWARD GREAT BASIN. SW FLOW ALOFT...LEE TROF AT SFC WILL BE
PRESENT. PLACEMENT OF SFC LOW WILL BE CRITICAL TO THE HOTTEST
TEMPERATURES...BUT ATTM ALL MODELS ARE POINTED TO SW NEB FRI AND
POSSIBLY SLIGHTLY NORTH ON SAT. COMPRESSION AHEAD OF COLD FRONT
SLATED TO MOVE THROUGH SAT NIGHT MAY ALSO AID IN HEATING AND COULD
NOT RULE OUT A TRIPLE DIGIT NUMBER...MOST LIKELY VCNTY IML. HAVE
USED ETA 2M/MET NUMBERS AS A START...WITH ABOVE GUIDANCE IN SW.
SHOULD BE FAIRLY DRY UNTIL SE FLOW PUSHES STRONGER THETA E RIDGE
INTO HIGH PLAINS SUNDAY THROUGH EARLY NEXT WEEK. TWEAKED A FEW
THINGS DURING THIS PERIOD IN GRIDS BUT EXTENDED BASICALLY ON TRACK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM CDT /6 AM
MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ023-NEZ024-NEZ025
-NEZ026-NEZ027-NEZ028-NEZ029-NEZ036-NEZ037-NEZ038-NEZ094.

&&

13
Hazardous weather outlook, May 23, 9:37 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT TUE MAY 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-241200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
937 PM CDT TUE MAY 23 2006 /837 PM MDT TUE MAY 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FRIDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
PLAINS BRINGING A CHANCE FOR THUNDERSTORMS. MOISTURE WILL BE
LIMITED INITIALLY BUT BECOME MORE FAVORABLE ON SUNDAY AS THE COLD
FRONT MOVES SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.